Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2009, 6:53 PM CDT for Christian County, Macon County, Sangamon County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2009, 6:53 PM CDT (23:53 UTC)
- Expired
- May 30, 2009, 7:18 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Christian County, IL, Macon County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 302353 SVRILX ILC021-115-167-310030- /O.NEW.KILX.SV.W.0048.090530T2353Z-090531T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 653 PM CDT SAT MAY 30 2009 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS... SOUTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS... EASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS... * UNTIL 730 PM CDT. * AT 652 PM CDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF MECHANICSBURG...OR ABOUT 17 MILES EAST OF SPRINGFIELD...AND WAS MOVING SOUTHEAST AT 30 MPH. GOLFBALL SIZE HAIL WAS REPORTED IN BUFFALO AT 647 PM. * LOCATIONS IMPACTED INCLUDE... ILLIOPOLIS... MOUNT AUBURN... NIANTIC... BLUE MOUND... MACON... THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 115 AND 132. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3980 8893 3963 8905 3979 8944 3992 8935 TIME...MOT...LOC 2352Z 296DEG 28KT 3984 8933 $$ GEELHART
2 follow-up statements
000 WWUS53 KILX 310009 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 709 PM CDT SAT MAY 30 2009 ILC167-310018- /O.CAN.KILX.SV.W.0048.000000T0000Z-090531T0030Z/ SANGAMON IL- 709 PM CDT SAT MAY 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANGAMON COUNTY IS CANCELLED... AT 708 PM...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED INTO CHRISTIAN COUNTY. LAT...LON 3975 8934 3982 8925 3973 8898 3963 8905 TIME...MOT...LOC 0008Z 296DEG 28KT 3978 8918 $$ ILC021-115-310030- /O.CON.KILX.SV.W.0048.000000T0000Z-090531T0030Z/ CHRISTIAN IL-MACON IL- 709 PM CDT SAT MAY 30 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHWESTERN MACON AND NORTHEASTERN CHRISTIAN COUNTIES... AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNT AUBURN...OR 14 MILES WEST OF DECATUR...MOVING SOUTHEAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BLUE MOUND AND MACON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3975 8934 3982 8925 3973 8898 3963 8905 TIME...MOT...LOC 0008Z 296DEG 28KT 3978 8918 $$ GEELHART
000 WWUS53 KILX 310018 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 718 PM CDT SAT MAY 30 2009 ILC021-115-310028- /O.CAN.KILX.SV.W.0048.000000T0000Z-090531T0030Z/ CHRISTIAN IL-MACON IL- 718 PM CDT SAT MAY 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON AND NORTHEASTERN CHRISTIAN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. LAT...LON 3975 8934 3982 8925 3973 8898 3963 8905 TIME...MOT...LOC 0018Z 296DEG 28KT 3975 8909 $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:12 PM CDT, 41 minutes earlier.
Area forecast discussion, May 30, 6:12 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 612 PM CDT SAT MAY 30 2009 .DISCUSSION... ISSUED 248 PM CDT SAT MAY 30 2009 FAIRLY POTENT SHORT WAVE IS CURRENTLY DIGGING ACROSS THE GREAT LAKES. THIS WAVE IS DRIVING AN ASSOCIATED COLD FRONT THROUGH ILLINOIS...WHICH LIES FROM JUST NORTH OF CHICAGO TO NEAR GALESBURG AT 2 PM. THE FRONT WILL BE CLEAR OF THE FORECAST AREA BY EARLY EVENING AND IS NOT REALLY A MAJOR CONCERN FOR THIS FORECAST PACKAGE. MAIN FORECAST PROBLEM REVOLVES AROUND THE ARRIVAL AND EVENTUAL PASSAGE OF ANOTHER COLD FRONT FOR THE MONDAY TO WEDNESDAY TIME FRAME. 12Z MODELS IN PRETTY GOOD AGREEMENT OVER THE NEXT FEW DAYS. THERE ARE STILL TIMING DIFFERENCES WITH THE MONDAY-WEDNESDAY FRONT...BUT THE CONSENSUS IS TRENDING TOWARD A SLOWER ARRIVAL/PASSAGE. THE GFS IS SHOWING SIGNS OF SIGNIFICANT CONVECTIVE FEEDBACK WITH STORMS ALONG THE FRONT...SO HAVE SHIED AWAY FROM ITS DETAILS. GUIDANCE TEMPERATURES GENERALLY CLOSE AND REASONABLE...SO HAVE GONE WITH A BLEND FOR THE MOST PART. DID UNDERCUT GUIDANCE TONIGHT AND TO A LESSER DEGREE SUNDAY. GUIDANCE HAS BEEN TOO WARM THE PAST TWO NIGHTS AND THE COOL/DRY AIR BEHIND THE FRONT TONIGHT SHOULD BE EVEN COOLER. THIS COOLER AIR WILL ALSO LINGER INTO SUNDAY/SUNDAY NIGHT AS WELL UNTIL RETURN FLOW BECOMES ESTABLISHED OVER THE MIDWEST. SHORT TERM...TONIGHT THROUGH TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON/EARLY THIS EVENING UNTIL FROPA. HOWEVER...AS THE FRONT IS EXPECTED TO BE CLEAR OF THE FORECAST AREA BY AROUND 00Z TONIGHT...DID NOT INCLUDE ANY POPS FOR TONIGHT. A PERIOD OF QUIET WEATHER IS EXPECTED LATER TONIGHT INTO SUNDAY NIGHT AS UPPER/SURFACE RIDGING BUILD THROUGH. THE UNSEASONABLY COOL AIRMASS WILL PROVIDE COOLER TEMPERATURES THAN NORMAL...BUT THEY SHOULD STILL FEEL COMFORTABLE TO MOST PEOPLE. THE NEXT UPPER WAVE/COLD FRONT OF CONSEQUENCE WILL APPROACH THE REGION MONDAY INTO TUESDAY. HOWEVER...CURRENT MODEL FORECASTS DO NOT DIG THIS WAVE AS MUCH AS IN PREVIOUS DAYS. THE MORE WEST/EAST ORIENTATION OF THE UPPER FLOW...AND RESULTING SLOWER SOUTHWARD FRONTAL MOVEMENT...WILL KEEP THE BULK OF THE PRECIPITATION TO OUR NORTH INTO MONDAY NIGHT. SO...HAVE REDUCED POPS A BIT MONDAY/MONDAY NIGHT AND SHIFTED THEM FURTHER NORTH. MAINTAINED POPS AS IS FOR TUESDAY...BUT IF THE FRONT CONTINUES TO SLOW...THEY MAY NEED TO BE REDUCED THERE AS WELL. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODEL/ENSEMBLE AGREEMENT RESPECTABLE INITIALLY...BUT THE SPREAD INCREASES WITH TIME. AGREEMENT IS STRONG THAT A REX BLOCK WILL BE IN PLACE OVER THE EASTERN PACIFIC AT THE START OF THE PERIOD...WITH UNSEASONABLY STRONG DOWNSTREAM TROFFING OVER MUCH OF THE EASTERN 2/3 OF NORTH AMERICA. THE BIGGEST MODEL DISAGREEMENT ARRIVES HEADING INTO THE WEEKEND AS SEVERAL SOLUTIONS SUGGEST THE BLOCKING PATTERN TO OUR WEST WILL BREAK DOWN...ULTIMATELY IMPACTING THE FLOW PATTERN MOVING THROUGH THE FORECAST AREA. AT THIS POINT...FAVOR THE MODEL/ENSEMBLE SOLUTIONS THAT MAINTAIN THE BLOCK THROUGH SATURDAY AS THE MODELS FREQUENTLY BREAK DOWN BLOCKING PATTERNS TOO QUICKLY. THE COLD FRONT THAT WILL BE PUSHING THROUGH THE REGION AT THE START OF THE PERIOD SHOULD CLEAR TO THE SOUTH BY WEDNESDAY...TAKING THE BULK OF THE SHOWER/STORM CHANCES WITH IT. WHILE THERE ARE DISAGREEMENTS ON THE TIMING...THE NEXT SHORT WAVE/COLD FRONT SHOULD APPROACH FROM THE NORTHWEST AROUND SATURDAY AND PROVIDE THE NEXT CHANCE FOR PRECIPITATION. TEMPERATURES THROUGH THE PERIOD SHOULD BE AT LEAST SLIGHTLY BELOW NORMAL GIVEN THE UNSEASONABLY DEEP TROFFING OVERHEAD. BAK && .AVIATION... ISSUED 612 PM CDT SAT MAY 30 2009 WIDELY SCT CONVECTION OCCURRING ACROSS PARTS OF THE AREA BUT WILL BE SOUTHEAST OF PIA AND BMI. WILL NOT BE PAST THE OTHER SITES SO WILL HAVE VCTS AT SPI...DEC AND CMI FOR ONE HOUR WITH MAYBE A TEMPO GROUP AT DEC...DEPENDING ON TRACK BASED ON RADAR LOOPS. OTHERWISE SKIES WILL BE CLEAR OVERNIGHT AND INTO TOMORROW. WINDS WILL BECOME NORTHWESTERLY AFTER THIS FROPA THIS EVENING AS HIGH PRSS BUILDS INTO THE REGION FOR TOMORROW. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 3:11 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT SAT MAY 30 2009 ILZ027>031-036>038-040-041-311200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 311 PM CDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH EARLY EVENING...AS A WEAK BOUNDARY MOVES THROUGH THE REGION. THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING ALONG THE ILLINOIS RIVER WILL BEGIN TO SUBSIDE FROM NORTH TO SOUTH. AREAS FROM HENRY TO PEORIA WILL FALL BELOW FLOOD STAGE AS THE WEEK PROGRESSES...BUT FLOODING WILL CONTINUE FURTHER DOWNSTREAM. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM. KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL BECOMES BETTER DEFINED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042-047>052-311200- CASS-CHRISTIAN-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT- 311 PM CDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THROUGH EARLY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY THROUGH SUNSET. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ALTHOUGH WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO FALL THROUGH THE WEEK...IT WILL REMAIN ABOVE FLOOD STAGE. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM. KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL BECOMES BETTER DEFINED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MID EVENING...PRIMARILY ALONG AND SOUTH OF THE I-72 CORRIDOR. ILZ043>046-053>057-061-311200- CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-SHELBY- VERMILION- 311 PM CDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THROUGH EARLY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY THROUGH SUNSET. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM. KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL BECOMES BETTER DEFINED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MID EVENING...PRIMARILY ALONG AND SOUTH OF A DECATUR TO DANVILLE LINE. ILZ062-063-066>068-071>073-311200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A WEAK COLD FRONT IS EXPECTED TO TRACK ACROSS THE AREA THROUGH SUNSET. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY. A FEW OF THE STORMS WILL BE STRONG TO SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE AREA TUESDAY THROUGH WEDNESDAY...AS A COLD FRONT STALLS OUT ACROSS THE AREA. KEEP UP TO DATE WITH LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH SUNSET. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
In the hours before
Special weather statement, May 30, 5:05 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 505 PM CDT SAT MAY 30 2009 ILZ044-045-055-302245- CHAMPAIGN-DOUGLAS-PIATT- 505 PM CDT SAT MAY 30 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN DOUGLAS...SOUTHERN PIATT AND SOUTHWESTERN CHAMPAIGN COUNTIES UNTIL 545 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CERRO GORDO...OR 7 MILES SOUTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTICELLO... BEMENT... ATWOOD... OTHER LOCATIONS AFFECTED INCLUDE...CISCO...MILMINE...IVESDALE AND GARRETT. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4001 8830 3975 8836 3988 8875 4010 8875 TIME...MOT...LOC 2204Z 301DEG 27KT 3996 8868 GEELHART
Special weather statement, May 30, 5:54 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT SAT MAY 30 2009
ILZ045-046-055>057-302345-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-VERMILION-
554 PM CDT SAT MAY 30 2009
...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...EDGAR...NORTHEASTERN
COLES...SOUTHEASTERN CHAMPAIGN AND SOUTHERN VERMILION COUNTIES UNTIL
645 PM CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS OVER THE AREA. ONE WAS LOCATED NEAR VILLA
GROVE...OR 11 MILES EAST OF TUSCOLA. THE OTHER WAS ABOUT 5 MILES
SOUTHWEST OF TUSCOLA. THESE STORMS ARE MOVING SOUTHEAST AT 40 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWMAN...
ALLERTON...
HUME...
BROCTON...
SIDELL...
REDMON...
OTHER LOCATIONS AFFECTED INCLUDE...LONGVIEW...MURDOCK...PALERMO...
METCALF...AND EDGAR.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3949 8755 3949 8794 3968 8848 4005 8824
3991 8753
TIME...MOT...LOC 2253Z 293DEG 35KT 3985 8807
GEELHARTSpecial weather statement, May 30, 6:06 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 606 PM CDT SAT MAY 30 2009 ILZ042-048-051-302345- LOGAN-MENARD-SANGAMON- 606 PM CDT SAT MAY 30 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN MENARD...NORTHEASTERN SANGAMON AND SOUTHWESTERN LOGAN COUNTIES UNTIL 645 PM CDT... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENVIEW...OR 9 MILES SOUTH OF MASON CITY...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL AND WIND GUSTS TO AROUND 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDDLETOWN... WILLIAMSVILLE... ELKHART... CORNLAND... MECHANICSBURG... OTHER LOCATIONS AFFECTED INCLUDE...SWEETWATER...FANCY PRAIRIE... SPAULDING...DAWSON AND BUFFALO. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3995 8920 3977 8942 4005 8986 4016 8966 TIME...MOT...LOC 2305Z 309DEG 28KT 4007 8969 GEELHART
Local storm report, May 30, 6:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT SAT MAY 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 S ALLERTON 39.89N 87.94W
05/30/2009 M0.75 INCH VERMILION IL EMERGENCY MNGR
&&
BAKSpecial weather statement, May 30, 6:19 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 619 PM CDT SAT MAY 30 2009 ILZ055>057-063-310015- CLARK-COLES-DOUGLAS-EDGAR- 619 PM CDT SAT MAY 30 2009 ...SIGNIFICANT WEATHER ALERT FOR CLARK...NORTHEASTERN COLES... SOUTHERN DOUGLAS AND SOUTHWESTERN EDGAR COUNTIES UNTIL 715 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HINDSBORO...OR 10 MILES NORTH OF CHARLESTON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RARDIN... OAKLAND... ASHMORE... KANSAS... WESTFIELD... CLARKSVILLE... OTHER LOCATIONS AFFECTED INCLUDE...FAIRGRANGE AND BUSHTON. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3944 8753 3922 8774 3962 8827 3974 8808 TIME...MOT...LOC 2319Z 306DEG 23KT 3963 8817 GEELHART
Local storm report, May 30, 6:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT SAT MAY 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL BUFFALO 39.85N 89.41W
05/30/2009 M1.00 INCH SANGAMON IL LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL.
&&
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:05 PM CDT | Special Weather Statement | ILX | Piatt | 40 min |
| May 30, 5:54 PM CDT | Special Weather Statement | ILX | Douglas, Edgar | 51 min |
| May 30, 6:06 PM CDT | Special Weather Statement | ILX | Menard | 39 min |
| May 30, 6:19 PM CDT | Special Weather Statement | ILX | Clark | 56 min |
| May 30, 6:25 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Douglas, Edgar | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.